Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Great doctor & Now I understand the hairloss

Posted by Susan on October 23, 1998, at 10:29:15

In reply to Great doctor & Now I understand the hairloss, posted by janey on October 21, 1998, at 22:28:01

> I essentially "stumbled" across this forum while looking for information on trazodone. I missed two days' worth of my dose (300 mg h.s.) this week and was looking to see if my side effects were consistent with documented evidence.
> Don't worry -- my refills were called in and I picked it up.
> I'm from the unipolar family -- dysthymia and major depressive episode. I went through a cognitive day treatment program this summer that helped more than anything in the past. I have a question though, in my day treatment program and here in this forum, there seem to be more bipolars than unipolars; is this just an uncanny coincidence or is bipolar disease more common than unipolar?
> After reading through a number of the posts here, I get the impression that a side effect of trazodone is hair loss. Could this be why my hair falls out in clumps in shower lately?
> I feel very fortunate to have a wonderful psychiatrist. She is a department head in a local hospital here, and she is one of the most normal people I have ever met. I'm very lucky it seems.
> Regarding antidepressants and sexual dysfunction: I didn't notice how uninterested in sex or relationships I was while I did my time on Prozac and Zoloft.... However, when I was switched to Effexor after the previous meds ran out of steam, my sex drive came back with a vengeance. Just an anecdotal female perspective on things.
> Thanks for listening. I look forward to checking in and observing.
> janey

I've been taking trazodone (Desyrel) for about three years. After the first six or seven months, suddenly and inexplicably my hair began falling out in clumps. The texture also changed; the hair became brittle and broke off easily. My doctor had not heard of this particular side effect with Desyrel but it was the only thing that seemed to make sense. My hair began to come back when I was off the drug for a few months but it never came back completely. I guess given the choice between depression or hair loss, I'll put up with the hair loss.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Susan thread:934